Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 221, NWS Charleston, SC

June 29, 20084 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 29, 2008, 2:51 PM EDT for 4 counties in South Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 2:51 PM EDT (18:51 UTC)
Expired
Jun 29, 2008, 3:30 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:13 PM EDTTSTM WND DMG1 W Edisto Beach, SCTREES DOWN NEAR EDISTO BEACH GOLF CLUB.
Jun 29, 3:35 PM EDTTSTM WND DMG7 Wsw West Ashley, SCPOWERLINES BLOWN DOWN NEAR THE INTERSECTION OF RIVER ROAD AND MAIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:35 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 291852
SVRCHS
SCC013-019-029-035-291930-
/O.NEW.KCHS.SV.W.0221.080629T1851Z-080629T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 330 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ASHEPOO TO 7 MILES SOUTHWEST OF
  BENNETTS POINT TO FRIPP ISLAND...OR ALONG A LINE EXTENDING FROM 14
  MILES SOUTHEAST OF WALTERBORO TO 10 MILES EAST OF BEAUFORT TO 17
  MILES EAST OF HILTON HEAD ISLAND...MOVING EAST AT 32 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FRIPP ISLAND...ASHEPOO...
  JACKSONBORO...BENNETTS POINT...
  ADAMS RUN...
  EDISTO BEACH...
  DELEMAR CROSSROADS...EDISTO ISLAND...

THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE WITH WIND SPEEDS IN 
EXCESS OF 60 MPH.

ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR RAVENEL.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. 
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3246 8058 3282 8059 3297 8010 3258 8009
      3257 8015 3253 8017 3255 8020 3246 8032
      3249 8036 3246 8042 3249 8047 3244 8046
      3242 8041 3231 8044 3228 8054
TIME...MOT...LOC 1851Z 250DEG 28KT 3276 8049 3249 8048
          3227 8044

$$
1 follow-up statement
000 
WWUS52 KCHS 291902
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT SUN JUN 29 2008

SCC013-019-029-035-291930-
/O.CON.KCHS.SV.W.0221.000000T0000Z-080629T1930Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-BEAUFORT SC-
302 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL BEAUFORT...SOUTHWESTERN CHARLESTON...SOUTHEASTERN
COLLETON AND SOUTHEASTERN DORCHESTER COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BECK LANDING TO BENNETTS
POINT TO 7 MILES SOUTHEAST OF HUNTING ISLAND...OR ALONG A LINE
EXTENDING FROM 17 MILES SOUTHEAST OF WALTERBORO TO 6 MILES NORTHWEST
OF EDISTO BEACH TO 13 MILES SOUTH OF EDISTO BEACH...MOVING EAST AT 32
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ASHEPOO...BENNETTS POINT...DELEMAR CROSSROADS...EDISTO
ISLAND...FRIPP ISLAND...HOLLYWOOD...JACKSONBORO...MEGGETT...
RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND...YONGES
ISLAND AND EDISTO BEACH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3246 8058 3282 8059 3297 8010 3258 8009
      3257 8015 3253 8017 3255 8020 3246 8032
      3249 8036 3246 8042 3249 8047 3244 8046
      3242 8041 3231 8044 3228 8054
TIME...MOT...LOC 1902Z 250DEG 28KT 3279 8039 3253 8041
          3230 8035

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:01 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 29, 2:01 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SUN JUN 29 2008

.SYNOPSIS...
AN INLAND SURFACE TROUGH AND AN ATLANTIC SURFACE RIDGE WILL PREVAIL
THROUGH THE WEEKEND. WEAK RIDGING ALOFT WILL GIVE WAY TO AN UPPER
LEVEL TROUGH BY EARLY IN THE WEEK. THE UPPER TROUGH WILL PULL OUT
MID WEEK...AS ATLANTIC HIGH PRESSURE BUILDS FROM THE EAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS HAVE BECOME SCATTERED ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. AFTER
COLLABORATION WITH SPC...THE ENTIRE FORECAST AREA IS NOW COVERED
UNDER A SEVERE THUNDERSTORM WATCH UNTIL 8PM FOR SOUTHERN-MOST
ZONES AND UNTIL 9PM FOR THE NORTHERN TWO THIRDS OF THE AREA.

OVERALL REGIME APPEARS TO FAVOR MORE NUMEROUS THUNDERSTORMS
TODAY...AS SYNOPTIC DYNAMICS HAVE IMPROVED COMPARED TO PREVIOUS
DAYS. SEVERAL SHORTWAVES CAN BE IDENTIFIED WITHIN WATER VAPOR
IMAGERY ACROSS THE GULF COAST STATES...AND BOTH GFS AND NAM SHOW
THESE IMPULSES MOVING NORTHEAST INTO THE FORECAST AREA THIS
AFTERNOON AND EVENING. THUNDERSTORM DEVELOPMENT AND ORGANIZATION
WILL ALSO BE AIDED BY A STRENGTHENING WINDS FIELDS AT BOTH LOW
LEVELS AND UPPER LEVELS. WATER VAPOR IMAGERY SHOWS PLENTY OF DEEP
LAYER MOISTURE WITHIN DEEP SOUTHWEST FLOW OVER THE GULF COAST AND
SOUTHEAST STATES. PWAT VALUES WILL APPROACH 2 INCHES ACROSS THE
FORECAST AREA THIS AFTERNOON...AND MODEL SOUNDINGS APPEAR QUITE
SATURATED BY 00Z.

MODIFIED MORNING SOUNDINGS INDICATE A CAP OF AROUND 4 TO 5
DEGREES...WITH CONVECTIVE TEMPERATURES SLIGHTLY COOLER IN THE
UPPER 80S TO AROUND 90 DEGREES. RAPID DESTABILIZATION IS CURRENTLY
BREAKING DOWN THE CAP...ALLOWING FOR THUNDERSTORM INITIATION
ACROSS THE AREA.

PRECIPITATION LOADING SUPPORTED BY PWATS AROUND 2 INCHES COULD
SUPPORT BRIEF/ISOLATED DAMAGING WET MICROBURSTS WITHIN PULSE
THUNDERSTORMS. AS THE AFTERNOON PROGRESSES...STRENGTHENING LOW TO
MID LEVEL WIND FIELDS COULD SUPPORT A TREND TOWARD MULTICELL
ORGANIZATION. THE POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL
COULD MAXIMIZE LATE THIS AFTERNOON INTO THIS EVENING...AS THE SEA
BREEZE SURGES INLAND AND INTERACTS WITH ONGOING CONVECTION
ADVANCING TOWARD THE COAST. WILL CONTINUE TO MENTION THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AT LEAST SCATTERED SHOWERS/THUNDERSTORMS SHOULD LINGER INTO THIS
EVENING...AND SOME THUNDERSTORMS MAY PUSH E/SE INTO COASTAL
COUNTIES/COASTAL WATERS. THUS...CONTINUED CHANCE POPS DURING THE
0Z-5Z TIME PERIOD. HOWEVER...DIURNAL STABILIZATION SHOULD
TRANSLATE TO DECREASING COVERAGE OF PRECIPITATION...THUS LOWERED
POPS TO SLIGHT CHANCE AFTER 5Z.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THE LONGWAVE TROUGH WILL ROTATE INTO THE EASTERN STATES ON MONDAY
WITH A FEW SHORTWAVES RIPPLING ACROSS THE FORECAST AREA DURING THE
DAY. AS IT DEEPENS A 110 KT UPPER JET STREAK WILL DEVELOP INTO THE
MID-ATLANTIC REGION...ALLOWING FOR INCREASED UPPER DIVERGENCE OVER
MUCH OF THE AREA. THE LEE TROUGH FOLLOWED BY A WEAK COLD FRONT WILL
PUSH EAST INTO THE AREA BY LATE MONDAY AFTERNOON. MID-LEVELS SHOULD
BE A DEGREE OR TWO COOLER THAN TODAY ALTHOUGH MID-LEVEL LAPSE RATES
WILL REMAIN WEAK. CAPES SHOULD BE ABLE TO PUSH ABOVE 1000 J/KG
DURING THE DAY WITH QUITE A BIT OF INSOLATION AND DEWPOINTS
REMAINING AROUND 70. DESPITE THE MID-LEVEL CAPPING...THE UPPER
FORCING AS WELL AS DECENT LOW-LEVEL LAPSE RATES AND INSTABILITY WITH
BOUNDARY INTERACTIONS SHOULD PRODUCE SCATTERED SHOWERS AND TSTMS.
WILL MAINTAIN SMALL AREA OF LIKELY POPS ACROSS FAR SOUTHERN AREAS
WHERE BEST DYNAMICS/THERMODYNAMICS WILL BE PRESENT. GOOD CHANCE
ELSEWHERE.

THE FRONT IS EXPECTED TO PUSH JUST OFF THE COAST AND DISSIPATE MON
NIGHT THROUGH WED. AS THE UPPER TROUGH SHIFTS E...A DRIER
CONTINENTAL HIGH WILL BUILD INTO THE REGION FROM THE W. ONLY
ISOLATED SHOWERS AND TSTMS EXPECTED TUE AND WED WITH BEST CHANCES
OVER THE WATERS. A SURGE IN GULF MOISTURE IS FORECAST LATER THU INTO
SAT AS A DEEP BERMUDA RIDGE BUILDS W ACROSS THE AREA. THIS SHOULD
RETURN THE AREA TO MORE NORMAL SCATTERING OF SHOWERS AND TSTMS EACH
AFTERNOON/EVENING. TEMPS WILL REMAIN NEAR CLIMO.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCATTERED TO NUMEROUS THUNDERSTORMS HAVE INITIATED ACROSS THE
FORECAST AREA THIS AFTERNOON. HAVE ADDED TEMPO GROUPS UNTIL 21Z TO
22Z AT BOTH TAF SITES FOR THUNDERSTORMS WITH GUSTY WINDS AND
BRIEF VSBYS REDUCTIONS. HAVE MAINTAINED VCTS AND CB AT KCHS AND
KSAV UNTIL AROUND 00Z TO 02Z...AS SEABREEZE AND OUTFLOW BOUNDARY
INTERACTIONS WILL LIKELY SUSTAIN CONVECTION INTO THE EVENING.
RADAR TRENDS WILL BE CLOSELY MONITORED TO DETERMINE THE NEED TO
EXTEND CONVECTIVE WORDING IN THE TAFS.

THE LOW LEVEL JET AND THE SEA BREEZE WILL SUPPORT GUSTS 20 TO 25 KT
AT BOTH SITES INTO THE EVENING...WITH HIGHER GUSTS UP TO 30 KT
POSSIBLE WITHIN THUNDERSTORMS. IT IS UNLIKELY THAT WINDS WILL
COMPLETELY DECOUPLE OVERNIGHT. WIND SPEEDS AT 2 KFT WILL
INCREASE TO AROUND 28 KT AFTER MIDNIGHT...BUT WIND SHEAR POTENTIAL
WILL BE MARGINAL CONSIDERING SURFACE FLOW REMAINING 5 TO 10 KT.

MID LEVEL CLOUDS WILL PERSIST OVERNIGHT. EXPECT ANOTHER GOOD
CHANCE OF CONVECTION ACROSS THE FORECAST AREA MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
ARE POSSIBLE IN CONVECTION AND IN NIGHTTIME/EARLY MORNING FOG
THROUGH THE FIRST HALF OF NEXT WEEK. OTHERWISE...VFR CONDITIONS
WILL PREVAIL.

&&

.MARINE...
STRENGTHENING LOW LEVEL JET WILL SUPPORT SOUTH TO SOUTHWEST WINDS
INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30
KT...ACROSS COASTAL WATERS THIS AFTERNOON AND TONIGHT. WINDS WILL
BE ENHANCED BY THE SEA BREEZE THIS AFTERNOON/EVENING AND BY THE
UNSTABLE MARINE BOUNDARY LAYER TONIGHT. WILL MAINTAIN ONGOING
SMALL CRAFT ADVISORIES FOR ALL ZONES FROM THIS AFTERNOON UNTIL
EARLY MONDAY MORNING. CONVECTION COULD LOCALLY ALTER
WINDS...ESPECIALLY THIS EVENING.

LOW-LEVEL JETTING EXPECTED AGAIN MON AFTERNOON/EVENING AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN RETREATING BERMUDA RIDGE AND AN
ENHANCED PIEDMONT TROUGH. BEST WIND ENHANCEMENT EXPECTED OVER
NORTHERN SC COASTAL WATERS WHERE GREATEST JETTING IS EXPECTED...AS
WELL AS IN CHARLESTON HARBOR WHERE THE LATE AFTERNOON SEABREEZE WILL
PROVIDE AN ADDITIONAL PUSH. SMALL CRAFT ADVISORIES WILL PROBABLY BE
REQUIRED FOR THE AFTERNOON/EVENING PERIODS ON MON. WIND FIELDS RELAX
SUBSTANTIALLY BY LATE MON NIGHT THROUGH WED BEHIND A WEAK COLD FRONT
DROPPING THROUGH. BERMUDA HIGH PRESSURE WILL REBUILD LATE IN THE
WEEK INTO THE NEXT WEEKEND WITH WINDS GENERALLY FOLLOWING THE
DIURNAL PATTERN OF SEABREEZE CIRCULATIONS DURING THE DAY AND
EVENING/EARLY MORNING SURGING WITH LAND BREEZE INTERACTIONS.

RIP CURRENTS...THE COMBINATION OF OFFSHORE WINDS STRENGTHENING
AND BECOMING PARALLEL TO THE COAST OR SLIGHTLY ONSHORE AND A
PERSISTENT 2-3 FT 10 SECOND PERIOD EASTERLY SWELL JUSTIFIES A
MODERATE RISK FOR RIP CURRENTS FOR ALL BEACHES TODAY. THEN...
ENHANCED RIP CURRENT RISK POSSIBLE ON MONDAY DUE TO STRONG ONSHORE
WINDS...SMALL LONG-PERIOD SWELL AND ASTRONOMICAL EFFECTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     GAZ087-088-099>101.
     SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     GAZ114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
     AMZ330-350-352.
     SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     AMZ354.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ350-352-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR AMZ330.

&&
Hazardous weather outlook, Jun 29, 1:47 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN JUN 29 2008

AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047-300930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ354-GAZ114>116-118-137-138-140-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ374-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
147 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. BETWEEN
NOON AND 10 PM...A FEW THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WIND GUSTS TO AT LEAST 60 MPH...AND ISOLATED
THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL TO AT LEAST ONE INCH IN
DIAMETER. THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND
TORRENTIAL RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.ERH.NOAA.GOV/CHS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GAZ117-119-139-141-300930-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ048>051-300930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
147 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 29, 2:01 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             SAVANNAH                32.05N 81.08W
06/29/2008  E0.50 INCH       CHATHAM            GA   PUBLIC

            DIME-SIZED HAIL LASTED FOR ABOUT 5 MINUTES ON RIVER ST IN
            DOWNTOWN SAVANNAH.

&&

JPC
Local storm report, Jun 29, 2:07 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
06/29/2008                   CHATHAM            GA   LAW ENFORCEMENT

            2 TREES DOWN - ONE ON WATERS AVE AND THE OTHER IN THE
            1300 BLOCK OF WASHINGTON ST - EACH BLOCKING TRAFFIC.

&&

JPC
Special weather statement, Jun 29, 2:26 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EDT SUN JUN 29 2008

SCZ045-050-291915-
BERKELEY-CHARLESTON-
226 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 315 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CALESTOWN TO LIMERICK TO NORTH CHARLESTON...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF SAINT STEPHEN TO 13 MILES
SOUTHEAST OF MONCKS CORNER TO 7 MILES NORTHWEST OF CHARLESTON...
MOVING EAST AT 24 MPH.

AREAS IN AND AROUND AWENDAW...CAINHOY...DANIEL ISLAND...HANAHAN...
HUGER...JAMESTOWN...NORTH CHARLESTON...SHADOWMOSS AND WANDO WILL BE
IMPACTED THROUGH 315 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 2:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT SUN JUN 29 2008

GAZ140-141-291915-
COASTAL MCINTOSH-INLAND MCINTOSH-
235 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 315 PM
EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF
COX...OR ABOUT 14 MILES NORTHEAST OF NAHUNTA...MOVING NORTHEAST AT 30
MPH.

AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...SHELLMAN
BLUFF...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 315 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 2:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SUN JUN 29 2008

SCZ045-291930-
BERKELEY-
238 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 330 PM
EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR CARNES
CROSSROAD...OR ABOUT 7 MILES NORTHEAST OF SUMMERVILLE...MOVING EAST
AT 31 MPH.

AREAS IN AND AROUND GOOSE CREEK...HUGER AND MONCKS CORNER WILL BE
IMPACTED THROUGH 330 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 29, 2:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     HILTON HEAD AIRPORT     32.22N 80.70W
06/29/2008  M64 MPH          BEAUFORT           SC   AWOS

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:27 PM EDTSevere Thunderstorm WarningCHSBerkeley48 min
Jun 29, 1:53 PM EDTSpecial Marine WarningCHS67 min
Jun 29, 1:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper47 min
Jun 29, 2:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper31 min
Jun 29, 2:22 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper38 min
Jun 29, 2:30 PM EDTSpecial Marine WarningCHS60 min
Jun 29, 2:42 PM EDTSpecial Marine WarningCHS63 min
Jun 29, 2:49 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston41 min
Jun 29, 3:09 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper36 min
Jun 29, 3:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston47 min
Jun 29, 3:16 PM EDTSpecial Marine WarningCHS59 min
Jun 29, 3:24 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester21 min
Jun 29, 3:35 PM EDTSpecial Marine WarningCHS55 min
Jun 29, 3:44 PM EDTTornado WarningCHSBerkeley, Charleston31 min
Jun 29, 3:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston31 min
Jun 29, 4:04 PM EDTSpecial Marine WarningCHS86 min
Jun 29, 4:05 PM EDTSpecial Marine WarningCHS55 min
Jun 29, 4:21 PM EDTSpecial Marine WarningCHS39 min
Jun 29, 4:57 PM EDTSpecial Marine WarningCHS73 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.